Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Hi, new member
Created On 7/24/05 9:41 PM
Topic View:

View thread in raw text format


MR
Supporter

Posts: 23
Joined: Jul 2005

7/24/05 9:41 PM
User is offline

hi all,

I don’t really belong on this forum as I have been diagnosed with schizoaffective disorder, but since that includes some bipolar symptoms as well, perhaps I will join. Also, I am reading here that many people take medication similar to mine, so perhaps I do belong here. The discussion board for schizophrenia is very quiet, there are only two of us conversing besides for Dr. Lynn.
As far as medication goes, I used to take only Depakote for a very long while and did not have any repeated episodes, so it’s fair to say that if a mood stabilizer is enough for me, then my psychotic symptoms are not very strong.
Right now I do take a psychotropic medicine called abilify, which I take mainly to treat what are called ‘negative symptoms of psychosis’, like social withdrawal and flat emotions, and lacking expression. These are symptoms that I don’t think people with bipolar have. (just the opposite)
In any case, this discussion board is very active and lively and I hope I can join. It will help alleviate my loneliness.

MR
 
Reply
   
Quote
   
Top
   
Bottom
     



MacaroonFan
Supporter

Posts: 26
Joined: Mar 2005

7/24/05 10:50 PM
User is offline

Hey, MR...

Though you may feel that you don't belong here, this little corner of FrumSupport consists of friendly, helpful and (for the most part) intelligent human beings who are ready to answer your questions and engage in discussion regarding mental and emotional issues.

Take me, for example. I have Bipolar Disorder, and am ready to tell you all sorts of things about it, including how to reach remission and happiness as a result - and not in spite - of it. We can also talk about the struggles frum people with these sorts of problems face, if you'd like.

Private message me if you so desire.

-Tova
 
Reply
   
Quote
   
Top
   
Bottom
     



MR
Supporter

Posts: 23
Joined: Jul 2005

7/25/05 5:06 AM
User is offline

Hi Tova,

Thank you for your response. I agree that this is a kind and helpful board because I’ve been keeping up with the discussions. What’s especially great and different about this board- you’ve said it- is that we are all frum. We can understand each other’s unique needs as frum people dealing with mental health issues.

Right now I am having a hard time sleeping. For the past two weeks I have been waking up early, at about 4-5 o’clock. The night feels long and dark and quiet. Hopefully this is only a temporary thing and will pass.

MR
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

7/25/05 10:30 AM
User is offline

hey, mr, hey macaroonfan. i too took abilify, but it made me TOO animted. may i dare say, manic?!?anyway, they took me off of it. thank g-d. but just because it didn't work for me, mr, doesn't mean it can't work for you..(obviously, as you've stated, to the contrary..) anyway, i too have bipolar disorder with schitzoeffective disorder, perhaps a mix of you, mr, and you, macaroonfan. but i've been on zyprexa, depakote, escalith (lithium) and atavan for a while, and they seem to be helping. all the best, and good luck to both of you!

a.s. (torsalicious613)


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     



MR
Supporter

Posts: 23
Joined: Jul 2005

7/25/05 7:22 PM
User is offline

Hi Tors and everyone else,

Tors- Thanks for sharing. I read many of your posts and you seem like a very lively, animated person as it is.

It’s good to hear that I’m not the only one on this board with schizoaffective. I used to take zyprexa- I gained 25 pounds in about 5 weeks. I was taken off zyprexa but never lost the weight. I gained an additional 10-15 pounds taking depakote alone. But recently my doctor took me off depakote and put me on lamictal instead. I experienced a serious decrease in appetite that lasted for a little while and I lost at least 17-18 pounds. Isn’t that great? But then my appetite came back full force. I’ve since gained back a few pounds. But I’m still thinner than I was and that’s great. I can empathize with you people taking meds and gaining weight, it’s so unfair, this is just one terrible side effect.

The worst thing about the psychotropic meds that cause weight gain is that over the long term they can also cause diabetes. I know people who have been taking zyprexa or clozaril for a number of years who now have problems with their sugar levels. These meds can really cause trouble

So long for now. Speak to you later,
MR.
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

7/25/05 8:40 PM
User is offline

diabetes?! yikes!

torsalicious613


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

7/25/05 8:42 PM
User is offline

no free lunch, huh?

tors


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     



MR
Supporter

Posts: 23
Joined: Jul 2005

7/28/05 2:27 PM
User is offline

Hi Tors,

It seems like you visit this forum more often than others do. All in all, I'd say this is a very quiet discussion board. I log on at least once a day and sometimes there are no new posts for days on end. Perhaps you could private message me, as it seems you do log on often and also we share the same diagnosis. Perhaps we could be of help to each other.

MR
 
Reply
   
Quote
   
Top
   
Bottom
     



Torsalicious613
Senior Supporter

Posts: 461
Joined: Mar 2005

7/28/05 6:58 PM
User is offline

okay

tors


-------------------------
what the hecka is a signiature?
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Bipolar < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.